Alert archive / New York / Wind Advisories in 2022
Wind Advisory 2, NWS New York, NY
NWS New York, NY issued this wind advisory at Feb 17, 2022, 3:59 AM EST for 5 counties in New Jersey; 9 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at Feb 17, 2022, 11:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2022, 3:59 AM EST (08:59 UTC)
- In effect from
- Feb 17, 2022, 11:00 PM EST
- Expired
- Feb 18, 2022, 10:00 AM EST
- In force
- 11 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 575 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726 WWUS71 KOKX 170859 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 359 AM EST Thu Feb 17 2022 CTZ008-011-012-NYZ078>081-180115- /O.UPG.KOKX.HW.A.0002.220218T0500Z-220218T1500Z/ /O.NEW.KOKX.HW.W.0002.220218T0400Z-220218T1500Z/ Northern New London-Southern Middlesex-Southern New London- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk- 359 AM EST Thu Feb 17 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...South to Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...In Connecticut, Northern New London, Southern Middlesex and Southern New London Counties. In New York, Northwest Suffolk, Northeast Suffolk, Southwest Suffolk and Southeast Suffolk Counties. * WHEN...From 11 PM this evening to 10 AM EST Friday. * IMPACTS...Damaging winds will bring down numerous tree limbs, as well as scattered downed trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CTZ007-010-NYZ177-179-180115- /O.NEW.KOKX.HW.W.0002.220218T0400Z-220218T1500Z/ Northern Middlesex-Southern New Haven-Northern Nassau- Southern Nassau- 359 AM EST Thu Feb 17 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...In Connecticut, Northern Middlesex and Southern New Haven Counties. In New York, Northern Nassau and Southern Nassau Counties. * WHEN...From 11 PM this evening to 10 AM EST Friday. * IMPACTS...Damaging winds will bring down numerous tree limbs, as well as scattered downed trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>075-176-178-180115- /O.NEW.KOKX.WI.Y.0002.220218T0400Z-220218T1500Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Western Passaic-Eastern Passaic-Hudson-Western Bergen- Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Southern Queens- 359 AM EST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northeast New Jersey, southern Connecticut and southeast New York. * WHEN...From 11 PM this evening to 10 AM EST Friday. * IMPACTS...Strong winds will blow around unsecured objects. Scattered tree limbs, and a few trees and powerlines could be blown down. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
116 WWUS71 KOKX 172025 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 325 PM EST Thu Feb 17 2022 CTZ007-008-010>012-NYZ078>081-177-179-181100- /O.CON.KOKX.HW.W.0002.220218T0400Z-220218T1500Z/ Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 325 PM EST Thu Feb 17 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...South to Southwest winds 25 to 40 mph with gusts up to 65 mph expected. * WHERE...Portions of southern Connecticut and southeast New York. * WHEN...From 11 PM this evening to 10 AM EST Friday. * IMPACTS...Damaging winds will bring down numerous tree limbs, as well as scattered downed trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>075-176-178-181100- /O.CON.KOKX.WI.Y.0002.220218T0400Z-220218T1500Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Western Passaic-Eastern Passaic-Hudson-Western Bergen- Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Southern Queens- 325 PM EST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...South to Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of northeast New Jersey, southern Connecticut and southeast New York. * WHEN...From 11 PM this evening to 10 AM EST Friday. * IMPACTS...Strong winds will blow around unsecured objects. Scattered tree limbs, and a few trees and powerlines could be blown down. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
345 WWUS71 KOKX 180837 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 337 AM EST Fri Feb 18 2022 CTZ007-008-010>012-NYZ078>081-177-179-181500- /O.CON.KOKX.HW.W.0002.000000T0000Z-220218T1500Z/ Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 337 AM EST Fri Feb 18 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph. Isolated gusts to 65 mph. * WHERE...Portions of southern Connecticut and southeast New York. * WHEN...Until 10 AM EST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>075-176-178-181500- /O.CON.KOKX.WI.Y.0002.000000T0000Z-220218T1500Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Western Passaic-Eastern Passaic-Hudson-Western Bergen- Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Southern Queens- 337 AM EST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northeast New Jersey, southern Connecticut and southeast New York. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
487 WWUS71 KOKX 181505 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 1005 AM EST Fri Feb 18 2022 CTZ007-008-010>012-NYZ078>081-177-179-181615- /O.EXP.KOKX.HW.W.0002.000000T0000Z-220218T1500Z/ Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 1005 AM EST Fri Feb 18 2022 ...HIGH WIND WARNING HAS EXPIRED... Winds and wind gusts are going to be below high wind warning and wind advisory thresholds. $$ CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>075-176-178-181615- /O.EXP.KOKX.WI.Y.0002.000000T0000Z-220218T1500Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Western Passaic-Eastern Passaic-Hudson-Western Bergen- Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Southern Queens- 1005 AM EST Fri Feb 18 2022 ...WIND ADVISORY HAS EXPIRED... Winds and wind gusts are going to be below wind advisory thresholds. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Feb 17, 12:55 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 17, 12:55 AM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service New York NY
1255 AM EST Thu Feb 17 2022
.SYNOPSIS...
Strong high pressure over the western Atlantic will slowly give
way to a frontal system over the mid section of the country
today. The associated cold front will then move across from late
tonight into into Friday morning. Weak high pressure briefly
builds late Friday and Friday night. A cold front moves through
the second half of Saturday, followed by stronger high pressure
Sunday into Monday. A complex frontal system approaches Tuesday,
presenting the chance of unsettled weather through the middle
of next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Winds making the difference in radiative cooling tonight despite
an abundance of clouds with a vast range of temperatures from
lower 30s in parts of the region north and west of NYC where
winds are very light to mid 40s across much of Eastern Long
Island where there is around 10-15 mph SW flow with gusts up to
20-25 mph at times.
A combination of southerly winds (10-15 mph) ahead of an
approaching frontal system and abundant clouds through the night
will lead to an unseasonably mild night with lows mainly in the
lower 40s for NYC and coastal areas of Long Island and
Southeast Connecticut (typical highs for this time of the year).
Elsewhere, lows will be mainly in the low to upper 30s. Lows
are expected to be reached in the early part of the overnight
period after which southerly flow is expected to increase
leading to nearly steady to slowly rising temperatures going
into early this morning.
The area will be strongly inverted with a deep southerly flow,
keeping gusts more occasional in frequency even with a tight
pressure gradient between the approaching frontal system and
departing offshore high.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Southern branch shortwave energy will lift up across the
southern High Plains and interact with a northern branch
longwave trough moving into the upper Mississippi Valley. This
will lead to a deepening frontal wave that lifts up into the
Ohio Valley this evening, and then up into Northern New England
by Friday morning, sending a strong cold front across the area.
A deep-layered SW flow will send a moisture rich airmass up
from the Gulf Coast states (PW values 3 to 4SD above normal).
The good news here is that the upper trough is positively-tilted
and progressive. Deep-layered lift will produce moderate to
locally heavy rainfall (embedded convection with marginal
instability) which will develop from west to east tonight.
Rainfall amounts are forecast to range from 1/2 to 3/4" with
localized higher amounts above an inch. Any flooding at this
time looks to be of the minor nuisance variety.
However, the main impact from this system will likely come from
strong pre-frontal winds from the S/SW. Models are in overall
good agreement with the timing of the frontal system with some
subtle differences in the magnitude of the LLJ that develops
out ahead of it. A 45-55 Kt LLJ will be across much of the
area today, but it will remain strongly inverted as 85h temps
approach or even exceed 10C late tonight. This will limit the
gust potential to around 25 kt this afternoon. The LLJ will
then max out across LI and SE CT between 70-80 kt after midnight
before passing to the east around daybreak. Even speeds of
55-65 kt will be present as far west at the Lower Hudson Valley
and NE NJ. As is often the case at this time of year and heading
into the springtime, especially due to the cool nearshore
waters, is how much of this momentum can we transfer down to the
surface. Used a blend of the NBM and its 90th percentile along
with the previous forecast to maintain continuity. Even taking
half of the max jet will produce winds around 40 kt across
eastern areas, but preference was somewhere in between the
strongly inverted NAM profiles and the better mixed GFS. One
only has to go up to 500 ft across eastern LI and SE CT to tap
into 50 kt winds. Thus, will stay with the High Wind Watch
across this area as there still remains some uncertainty.
Elsewhere, a wind advisory is a good likelihood and could be
issued early this morning.
Highs today will get well into the 50s, but remain shy of record
highs. Lows tonight will be the 40s to around 50.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
On Friday as the front pushes through early, the winds will switch
around to a drier northwesterly direction. This will usher in
noticeably colder air, with temperatures gradually falling during
the day. The winds may still be rather gusty and still strong for
the first few hours in the morning until about 11 am or noon as
mixing will be maximized and 40-50 mph winds can still be brought
down to the surface just behind the cold front. The threat for the
strongest and potentially damaging winds should be gone by midday,
with gusts more likely at 30 to 35 mph, or thereabouts. Still a
windy to breezy afternoon, but the stronger winds should be done and
it will be drying out with sunshine quickly returning from west to
east during the late morning. The most noticeable change will be the
temperatures falling to more seasonable levels as a much colder air
mass arrives for Friday night and into the weekend.
The upper level trough will begin to pivot through later on
Saturday. In more recent runs of the global guidance the trough has
been progged to be deeper. Thus the cold front that swings through
should bring back a period of gusty winds as there appears to be
some colder air aloft now compared to previous guidance cycles. The
winds however will not be nearly as strong as the very beginning of
the period for Friday morning. As far as any precip with the frontal
passage on Saturday, the low levels appear very dry. Perhaps a few
snow showers inland and rain/snow showers along the coast are
possible but nothing in terms of sensible or impactful weather
is expected. The cold fropa will reinforce the seasonably cold
air for Saturday night into Sunday. Look for mainly dry
conditions with temperatures overall averaging slightly below
normal through the weekend.
Upper level ridging/height rises should start to work back in
quickly to begin next week. Another kink ridge type set up
appears to be in order as a return flow should start up quickly
for the new work week. The question for early next week pertains
to how soon any energy escapes from another trough getting
established in the Western/Southwestern states. WPC noted the
large spread in the ECMWF ensemble members with regard to the
timing of embedded energy spokes. Thus it will be quite
difficult timing disturbances on the back side of ridging in the
SW flow regime. For now introducing POPs late Monday night,
with likely POPs into the day on Tuesday. There remains lots of
uncertainty as to whether there is a break in precip Tuesday
night into Wednesday, and how long any break will be. Thus,
carried chance POPs late Tuesday night into Wednesday. With a
milder regime in place all precip is expected to be in the
liquid form.
Temperatures will average above normal, especially at night
starting Monday night. During the day time Monday through
Wednesday there may be a sharp temperature contrast when clouds
aren't prevalent as the prevailing flow looks to be southerly.
This should lead to the wind coming off a cold ocean for coastal
/ eastern sections. Thus temperatures further west and inland
could be more than a few degrees warmer compared to eastern
locations during the day time hours for late in the period.
Overall temperatures will be above normal with western locations
at a minimum getting into the 50s.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Strong high pressure over the western Atlantic will slowly give
way to a frontal system over the mid section of the country.
The associated cold front will move across the area late
tonight into Friday morning.
Mainly VFR cond expected through the day today. MVFR cigs
however may be possible into early this morning at KGON/KISP.
Rain showers with MVFR cond will begin to move in tonight, along
with slight chance of a tstm.
Winds tonight will be S-SW 10-15 kt, with ocnl G20kt into early
this AM, also some LLWS given SW winds at 2kft AGL increasing
to 40-45 kt. SW winds will then increase today to around 15 kt
with G20-25kt and LLWS continuing into early afternoon. For
late afternoon into early evening, winds at 2kft AGL decrease
for the NYC metro terminals and points north/west, but should
remain near 45 kt at KISP/KBDR/KGON.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
AMD possible for wind gust timing today. SW winds 40kt at 2kft
AGL from 18Z-24Z.
.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.Late tonight...Rain with MVFR/IFR cond and slight chance of a
tstm. Occasional LIFR possible. SSW-S winds G40-45kt coastal
terminals, G35-40kt inland. Peak winds 50-55kt possible,
especially KISP/KGON. LLWS with SW winds 65-75 kt at 2 kft AGL
E of the NYC metros and 50-60 kt for the NYC metros north/west.
.Friday...Conds improving to VFR by late morning/early
afternoon. W-SW winds G30-40kt in the morning, highest E of the
NYC metros, shifting NW G25-30kt by late morning, then G20kt late
afternoon into early evening.
.Saturday...Mainly VFR. SW-W winds G25-30kt.
.Sunday...VFR. SW winds G15-20 kt in the afternoon.
.Monday...VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
SCA conds expected on the ocean overnight as well as on far ern
Long Island Sound. Then today all waters except the western
Sound and NY Harbor should experience SCA conds.
A strong frontal system approaching from the west and departing
high pressure will bring a period of strong winds to the waters
with gales likely all waters tonight, possibly even storm force
across the eastern waters. Gale warnings are in effect for the
western half of the marine area with a storm watch to the east.
There is still enough uncertainty at this time to not upgrade to
a storm warning.
High ocean seas of 12-16 ft likely to build tonight into Fri
morning.
Decreasing northwesterly flow is expected late Friday morning and
into the afternoon as any storm and gale conditions will be
subsiding to small craft. Seas will remain quite elevated into
Friday evening out on the ocean, especially the eastern ocean. Seas
will then continue to subside Friday night into early Saturday with
only marginal small craft conditions remaining on the ocean due to 5
ft seas. Then seas and a SW flow will begin to pick up again quickly
on Saturday as another cold front, this time from the northwest
approaches. Thus, small craft conditions will become increasingly
likely through the day on Saturday, with gale conditions now looking
likely at least on the ocean waters, and potentially the eastern
most non-ocean waters. Late Saturday night into Sunday morning
conditions will improve as high pressure begins to build into the
waters. Sub SCA conditions are expected on Sunday, but a S-SW flow
will start to increase out on the ocean late in the day and into the
Sunday night.
&&
.HYDROLOGY...
Rainfall of 1/2" to 1" is likely, locally 1" to 1 1/4" possible
late today into early Friday. Most of this falling in less than
6 hr period. Localized minor urban and poor drainage flooding
is possible.
If higher end rainfall amounts are realized, some minor flooding
of quick reacting small streams in the Hackensack/Passaic river
basins of NE NJ is possible based on 3-6hr FFG around 1 1/2".
In addition, will have to monitor for localized ice jam flooding
potential across our far interior river/streams with mild temps
and rainfall allowing for ice breakup and increased stream flow.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Watch from late tonight through Friday morning for
CTZ008-011-012.
NY...High Wind Watch from late tonight through Friday morning for
NYZ078>081.
NJ...None.
MARINE...Gale Warning from 6 PM this evening to 1 PM EST Friday for
ANZ335-338-355.
Storm Watch from this evening through Friday afternoon for
ANZ331-332-340-345-350-353.
Small Craft Advisory until 6 PM EST this evening for ANZ332-
350-353-355.
Small Craft Advisory from 11 AM this morning to 6 PM EST this
evening for ANZ331-340-345.
&&
SYNOPSIS...JE/DW
NEAR TERM...JE/JM/DW
SHORT TERM...DW
LONG TERM...JE
AVIATION...BG/JM
MARINE...JE/DW
HYDROLOGY...JE/DWHazardous weather outlook, Feb 16, 4:11 PM EST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service New York NY 411 PM EST Wed Feb 16 2022 CTZ005>007-009-010-NJZ002-004-006-103>108-NYZ067>075-176>179-172115- Northern Fairfield-Northern New Haven-Northern Middlesex- Southern Fairfield-Southern New Haven-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 411 PM EST Wed Feb 16 2022 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Confidence is increasing in the potential of wind gusts of 45 to 55 mph Thursday night into Friday morning as a strong frontal system tracks through the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ008-011-012-NYZ078>081-172115- Northern New London-Southern Middlesex-Southern New London- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk- 411 PM EST Wed Feb 16 2022 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-172115- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 411 PM EST Wed Feb 16 2022 ...STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-172115- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 411 PM EST Wed Feb 16 2022 ...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 1 PM EST FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ355-172115- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 411 PM EST Wed Feb 16 2022 ...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 1 PM EST FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Gale conditions are also possible again Saturday into Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-172115- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 411 PM EST Wed Feb 16 2022 ...STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. Gale conditions are also possible again Saturday into Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Feb 16, 11:59 PM EST, 4 hours before
Special Weather Statement National Weather Service New York NY 1159 PM EST Wed Feb 16 2022 NYZ067-171200- Orange- 1159 PM EST Wed Feb 16 2022 Patchy black ice development overnight with temperatures hovering in the upper 20s to around freezing, allowing for freezing of condensation on surfaces. This will be most prevalent in valley locations, sheltered from the winds. Walkways and any untreated surfaces in these areas may be slippery. If driving overnight, please use extreme caution, especially on bridges, overpasses, and around curves. Allow plenty of stopping distance and avoid braking suddenly.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:58 AM EST | Storm Warning | OKX | 30 hr | |
| Feb 17, 3:59 AM EST | High Wind Warning | OKX | Nassau, Suffolk | 30 hr |
Nearby
Wind Advisories in New York, 2022Wind Advisories in New Jersey, 2022Wind Advisories in Connecticut, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.